Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 7, 2017, 4:40 PM EST for Floyd County, Gordon County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2017, 4:40 PM EST (21:40 UTC)
- Expired
- Mar 7, 2017, 5:15 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS82 KFFC 072140
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EST TUE MAR 7 2017
GAZ012-019-020-030-072215-
Polk GA-Gordon GA-Bartow GA-Floyd GA-
440 PM EST TUE MAR 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK...SOUTHERN
GORDON...NORTHWESTERN BARTOW AND FLOYD COUNTIES UNTIL 515 PM EST...
At 439 PM EST...a line of strong thunderstorms was extending from
Lake Marvin to near Rome to near Coloma...and moving east at 40 mph.
HAZARD...Up to 40 mph wind...cloud to ground lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Cedartown, Adairsville, Cave Spring, Kingston,
Plainville, Shannon, Fairmount, Ranger, Sonoraville, Pinson, Lindale,
Oostanaula, Armuchee, Folsom, Coosa and Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8539 3442 8524 3441 8522 3443 8521
3444 8518 3448 8516 3451 8513 3452 8467
3433 8475 3403 8521 3403 8541 3425 8545
TIME...MOT...LOC 2139Z 267DEG 37KT 3454 8507 3432 8525 3409 8558
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 7, 2:30 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 7, 2:30 PM EST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 230 PM EST Tue Mar 7 2017 .SHORT TERM /Tonight through Wednesday Night/... Current mosaic radar loop shows the first round of pre- frontal showers moving east across the area. Its also showing the main area of SHRA/TSRA still back across AL/TN/MS and moving east fairly rapidly. The main line should get into NW GA by 20z and into the ATL area by 22z-23z. The models have a good handle on this and are showing it diminishing as it moves deeper into GA tonight. This makes sense as the better instability indices stay west of the state. This will keep things from destabilizing to much so still only looking for isolated thunderstorms this evening/tonight with no severe storms expected. Am seeing a nice low level jet with some decent 30-40 kts deep layer shear moving across the state with the main line of precipitation so can not rule out some strong gusty winds with any of the stronger storms that develop. With this in mind may see some weaker trees or tree limbs fall as this system moves through. Front will clear the CWA from NW to SE through late Wed morning with winds expected to stay breezy just behind it. Sfc high building in behind the front is not particularly strong or cool so keeping temps fairly warm Wednesday with low RH values. 01 .LONG TERM /Thursday through Tuesday/... No big changes were made to the long term. Thursday starts off dry but the next wave starts to spread moisture back across the forecast area late Thursday night into Friday. Have left the mention of thunder in for Friday since models are showing some marginal instability. The remainder of the period continues with short waves affecting the area. GFS and ECMWF have some differences in timing of the waves so this may affect the pops. However...differences do not look big enough to change the forecast at this time. The previous discussion is included below. 41 PREV DISCUSSION... /Issued 320 AM EST Tue Mar 7 2017/ LONG TERM /Wednesday Night through Monday/... Zonal or nearly zonal flow aloft will lead to fast flow and several systems impacting the CWFA in the long term portion of the forecast. In other words...unsettled weather is expected. High pressure will build in Wednesday night behind the cold front but quickly get shunted south into the northern GOMEX by early Friday as a weak frontal boundary approaches from the north. Both the GFS and the ECMWF have this boundary weakening as it moves through the CWFA...so pops should be relatively low in the chance range. Models continue to diverge for the late weekend system and the early next week system. Stuck close to the blend values. Both the GFS and ECMWF have relatively strong systems moving through on Sunday - with high pops - but are presenting slightly different synoptic patterns. The ECMWF is hugging a low near the Gulf Coast while the GFS does not. The GFS is producing pops with a Tuesday system, while the ECMWF is not (at this time). It's seven days out, things are going to change. NListemaa && AVIATION... 18Z Update... Gusty SW winds with showers just to the North and West of the ATL area TAF sites. These showers will continue moving east and push into ATL by 20z. will see the winds stay fairly gusty through 00z then subside to 10kt or less over night. Ceilings are VFR but they will continue to fall through tonight. Looking for MVFR ceilings by 02z- 04z with precip ending by 06z-08z as the front passes through. Once the front moves through will also see winds shift from the SW to the NW with wind speeds increasing back into the 10-15kt range gusting to 25kt by 16z Wed. Ceilings will also lift and scatter out with the frontal passage. Looking for CLR skies by 14z-16z. //ATL Confidence...18Z Update... Confidence Medium to High on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 70 41 74 / 90 10 0 0 Atlanta 48 67 44 72 / 90 5 0 0 Blairsville 40 62 35 68 / 90 5 0 0 Cartersville 44 66 39 72 / 90 5 0 0 Columbus 53 70 45 75 / 80 10 0 0 Gainesville 47 66 42 71 / 90 5 0 0 Macon 56 71 40 75 / 70 20 0 0 Rome 42 68 38 72 / 90 5 0 0 Peachtree City 47 68 38 73 / 90 5 0 0 Vidalia 61 75 47 77 / 60 40 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Mar 7, 11:58 AM EST, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1158 AM EST Tue Mar 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1158 AM EST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A cold front will move through much of north and central Georgia this afternoon and tonight. Widespread showers and few thunderstorms are possible as this system pushes through the outlook area. Although severe weather is not anticipated, and isolated strong thunderstorm is not out of the question. Any strong storm that develops will have the potential to produce occasional lightning strikes, gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 7, 3:58 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EST TUE MAR 7 2017
GAZ001-002-004-011-012-019-072145-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Dade GA-Floyd GA-
358 PM EST TUE MAR 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHERN WALKER...NORTHWESTERN GORDON...SOUTHWESTERN DADE AND FLOYD
COUNTIES UNTIL 445 PM EST...
At 356 PM EST...a line of strong thunderstorms was extending from
near Sulpher Springs to Collbran to near Rockledge...and moving east
at 40 mph.
HAZARD...40 to 50 mph wind...cloud to ground lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Summerville, Trion, Lyerly, Menlo, Naomi, Center Post,
Subligna, Suttles Mill, Tidings, Armuchee, Lake Marvin, Tilton,
Villanow, Cloudland, Berryton, Sugar Valley, Chattoogaville, Everett
Springs and James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3470 8491 3468 8490 3468 8494 3466 8493
3447 8508 3418 8544 3472 8555
TIME...MOT...LOC 2056Z 259DEG 36KT 3467 8555 3437 8578 3411 8609
WIND...50MPHSpecial weather statement, Mar 7, 4:40 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EST TUE MAR 7 2017
GAZ012-019-020-030-072215-
Polk GA-Gordon GA-Bartow GA-Floyd GA-
440 PM EST TUE MAR 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK...SOUTHERN
GORDON...NORTHWESTERN BARTOW AND FLOYD COUNTIES UNTIL 515 PM EST...
At 439 PM EST...a line of strong thunderstorms was extending from
Lake Marvin to near Rome to near Coloma...and moving east at 40 mph.
HAZARD...Up to 40 mph wind...cloud to ground lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Cedartown, Adairsville, Cave Spring, Kingston,
Plainville, Shannon, Fairmount, Ranger, Sonoraville, Pinson, Lindale,
Oostanaula, Armuchee, Folsom, Coosa and Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8539 3442 8524 3441 8522 3443 8521
3444 8518 3448 8516 3451 8513 3452 8467
3433 8475 3403 8521 3403 8541 3425 8545
TIME...MOT...LOC 2139Z 267DEG 37KT 3454 8507 3432 8525 3409 8558
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:58 PM EST | Special Weather Statement | FFC | Chattooga | 47 min |
| Mar 7, 5:12 PM EST | Special Weather Statement | FFC | Bartow, Cherokee, Paulding, Polk | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.